Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Symmetric finite element and boundary integral coupling methods for fluid-solid interaction


Authors: J. Bielak and R. C. MacCamy
Journal: Quart. Appl. Math. 49 (1991), 107-119
MSC: Primary 65N30; Secondary 65N12, 73D25, 73K70, 73V05, 76M10, 76M25, 76Q05
DOI: https://doi.org/10.1090/qam/1096235
MathSciNet review: MR1096235
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents a coupled finite element and boundary integral method for solving the time-periodic oscillation and scattering problem of an inhomogeneous elastic body immersed in a compressible, inviscid, homogeneous fluid. By using integral representations for the solution in the infinite exterior region occupied by the fluid, the problem is reduced to one defined only over the finite region occupied by the solid, with associated nonlocal boundary conditions. This problem is then given a family of variational formulations, including a symmetric one, which are used to derive finite-dimensional Galerkin approximations. The validity of the method is established explicitly, and results of an error analysis are discussed, showing optimal convergence to a classical solution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65N30, 65N12, 73D25, 73K70, 73V05, 76M10, 76M25, 76Q05

Retrieve articles in all journals with MSC: 65N30, 65N12, 73D25, 73K70, 73V05, 76M10, 76M25, 76Q05


Additional Information

DOI: https://doi.org/10.1090/qam/1096235
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website